Statin, niacin together may cause adverse effects, study suggests

02/27/2013 | HealthDay News

Taking the vitamin niacin and laropiprant may lead to side effects in heart patients, according to a study in the European Heart Journal. Researchers tracked almost 26,000 patients and found that a quarter of those who took niacin and laropiprant discontinued their treatment due to adverse effects compared with 17% of a placebo group. Both groups also took simvastatin. "We found that patients allocated to the experimental treatment were four times more likely to stop for skin-related reasons, and twice as likely to stop because of gastrointestinal problems or diabetes-related problems," a researcher said.

View Full Article in:

HealthDay News

Published in Briefs:

SmartBrief Job Listings for Health Care

Job Title Company Location
MGR POST MARKET STUDIES - 14000001LK
Abbott
Santa Ana, CA
Regulatory Analyst
Delta Dental
Alpharetta, GA
Eastern Zone Sales Director
Regenesis Biomedical
Multiple Locations, SL_Multiple Locations
Senior Financial Analyst - Growing Manager Care Health Org
Fallon Community Health Plan
Worcester, MA
Program Coordinator/Lecturer for the Regulatory Science program
Johns Hopkins University
Washington, DC